Clinical Cases

Hirsutism in a Woman of 18

Written by Kathrine Dehn

Homeopath Kathrine Dehn shares a case of hirsutism in a woman of 18.  Ailments from grief and weeping from music were among the symptoms leading to the simillimum.

 

Presenting symptom: Hirsutism. Hair in face. Not on the stomach or the back, but on the legs all around the neck and on the arms. A lot of acne started at the same time as the hair.

It started 2 years ago. Menses started when I was 13. My menses is regular one month a part. I can be a little angry when it has started sometimes, otherwise it does not affect my mood. However if I think too much or become anxious then my menses becomes irregular. This time it started a week early.

Had a vaccination when 12 years old. Do not know for what. I did not react to it.

I had measles when I was 1 year old. I have had the other childhood diseases as well.

My family is healthy.

I eat everything. Love spicy foods and salt.

I drink a lot of Coca Cola and juice water. I prefer cold drinks. Only if I am ill, I prefer warm things.

Nervous during exams and if I have an engagement, but only in the situation. I am very worried about the future. Am I going to succeed, do I get a job and will my marriage work out.

I was afraid of dogs when younger. Now I am afraid of wasps. I have never been stung, but I cannot sit still.

I can talk a lot – can become very excited, but can also sit still and concentrate. I am very fast at doing what I like. The things I do not like to do I avoid doing.

I cry when hearing some music. Music can also make me happy.

I had a boyfriend. He dropped me 2 years ago – and that was when the hair growth started. I cried only when alone. It was all secret as I was not allowed a boyfriend for my parents. Then he started dating my best friend. I feel let down. Why could I not have him, and why was he so awful towards me. I did not eat for 5 days.

If I put bleach on it makes the hair worse. When something romantic happens I think about him.  I am very worried that I have to marry my cousin. I’ll do it to please my parents. But is it going to work out when I do not love him. But whatever happens I will not hurt my parents. I do not want them to know that I am so sad. It will be okay. I have the other man in my heart and my mind.

I am worried that I’ll be punished hard by God when I die. Because the way I have been, one ought not to be. I’ll be punished hard on doomsday.

 Analysis:

On repertorization Nat-mur. and Kali-brom. came up. Nat-mur. seemed to fit the overall picture: the rejection from the boyfriend, the fear of the future, the strong sympathy for others and not wanting to hurt. On top of that there were the weeping alone and the food cravings.

However, as she talked a lot about the vengeance of God and Kali-bromatum also has ailments from grief, want of appetite, a great thirst  and according to Clarke acne in face I decided to start with Kali-brom.

Basically the question was whether the aetiology was the sin she thought she had committed or the disappointed love. As it turned out I should have listened to her own words as she herself said the excess hair growth started from the rejection.

Kali-brom.200 c given on 14.6. 2004

Follow up 6 weeks later: The hair is the same in my face, but on my arms there seems to be more. My acne has gone.  I became dizzy when I took the remedy.

I was very sad when I got married in the summer holiday, but then I pulled myself together and was happy.

My period started on July the 13th and then again on July the 29th.

I dreamt about him today. This time he was happy. Otherwise, he is usually angry with me in my dreams.  I am not quite as sad as I was. I have not thought about the future as much.  I still have a fear of being punished for what I did.

I would rather be sad myself than being the cause of other people’s sadness. Once I fainted when my sister screamed when she was at the dentist. I did not like the fact that she was unwell.

Just after the remedy I felt like I had taken drugs. My head was heavy and I was about to fall over every time I stood up.

I vomited 2 days after the tablet.

I still feel let down.  I feel alone and that nobody loves me. As if there is something inside me that is the reason people do not like me.  I weep very quickly, but only on my own.

 Analysis:

Although there still seemed to be an indication for Nat – mur. I decided to wait and see if there might be any change in the hair growth as well, before changing the remedy as quite a few things had happened on Kali –brom.  She is not as sad and does not think about the future so much.

It is interesting that she felt dizzy and as if on drugs when taking the remedy as Clarke puts it under Kali-brom. under head p. 102: “ Vertigo. Heaviness of head, staggers as if drunk. As if ground gave way and fainting. Bad results from overtaxing the brain; especially with grief and anxiety.” She mentioned she had fainted before, so return of old symptom.

No remedy given and the patient told to call in a while if there were no further changes.   Phone call 2 months later. No change in hair growth at all.

Nat – mur  1M sent on October 17th 2004.

I did not hear from the girl after this, but in 2017 I happened to talk to a person very close to the woman. The excess hair had gradually fallen off after theNat-mur. and had never returned.

Reference:

  1. H. Clarke (Reprint 1988) Dictionary of practical Materia Medica, New Delhi, B. Jain Publishers Pvt. Ltd.

About the author

Kathrine Dehn

Kathrine Dehn has worked as a homoeopath since 1992 when she qualified from The British School of Homeopathy. Part of her practice has been from her home, in Denmark. She has also been given the opportunity to practise at a school in Copenhagen for several years due to collaboration with the Principal. From 1993-1998 she studied medicine at the University of Copenhagen and in 2010 completed an MSc in Homeopathy from UCLAN in the UK.

Leave a Comment

Subscribe
Homeopathy for Everyone
Learn homeopathy with the world's greatest experts every month - for FREE!
World's No.1 Homeopathy e-Journal - for the community, by the community.
No Thanks!
close-link